Bilateral optic neuropathy associated with the tumor necrosis factor-alpha inhibitor golimumab

Jessica R. Chang, Neil R. Miller

Research output: Contribution to journalArticlepeer-review

Abstract

A 62-year-old man developed bilateral blurred vision associated with bilateral optic disc swelling shortly after receiving his third dose of the tumor necrosis factor-alpha (TNF-α) inhibitor golimumab, that he took for psoriatic arthritis. An extensive assessment including magnetic resonance imaging, lumbar puncture, and serologies was negative. He was treated with systemic corticosteroids and the golimumab was stopped, after which his vision improved and his disc swelling resolved. We postulate that the bilateral, simultaneous anterior optic neuropathies in this patient were due to golimumab, representing a rare but well-documented serious adverse event associated with TNF-α inhibitors.

Original languageEnglish (US)
Pages (from-to)336-339
Number of pages4
JournalJournal of Neuro-Ophthalmology
Volume34
Issue number4
DOIs
StatePublished - Dec 8 2014

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint

Dive into the research topics of 'Bilateral optic neuropathy associated with the tumor necrosis factor-alpha inhibitor golimumab'. Together they form a unique fingerprint.

Cite this